MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST 40 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST 40 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number CQF7564
Medical Device Problem Codes Peeled/Delaminated (1454); Material Rupture (1546); Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the superficial femoral artery, the pta balloon allegedly ruptured after being removed from the patient.Another pta balloon was used to complete the device.There was no reported patient injury.
 
Additional Manufacturer Narrative
The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.The device was returned for evaluation.A visual inspection found the outer pebax layer to be peeled from the balloon throughout the balloons length.Additionally, the circumferential fibers were noted to be unraveled from the balloon.The device was inflated and water was seen exiting the balloon from a pinhole rupture.Therefore, the investigation is confirmed for both peeled pebax and unraveled fibers, as well as for a pinhole rupture.Per the reported event details, the vessel being treated was 'massively calcified.' therefore, it is possible that patient factors contributed to the identified fiber and pebax issues.However, the definitive root cause for the identified issues could not be determined based upon available information.The review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(b)(4).
 
Event or Problem Description

Brand Name
CONQUEST 40 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7754860
Report Number2020394-2018-01380
Device Sequence Number1702993
Product Code LIT
UDI-Device Identifier00801741060441
UDI-Public(01)00801741060441
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K120660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberCQF7564
Device Catalogue NumberCQF7564
Device Lot NumberRECR0696
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2018
Initial Date Received by Manufacturer 07/10/2018
Supplement Date Received by Manufacturer09/28/2018
Initial Report FDA Received Date08/06/2018
Supplement Report FDA Received Date10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR